​​​Clermont County Save Line: 513.528.SAVE (7283)

Narcan works by...

  • counteracting the slowing of the central nervous and respiratory systems 
  • returning the person to normal breathing 
  • injection into the muscle, vein or under the skin, or 
  • being sprayed into the nose. ​

OPIATE OVERDOSE PREVENTION – SAVE A LIFE!

Heroin and pain killers are opiates. 
Risk Factors 
Overdoses can happen to anyone. Individuals at a higher risk may have: 

  • a substance abuse history 
  • a mental health history 
  • a painful physical illness or a compromised respiratory system 
  • combined one drug with other drugs and/or alcohol 
  • used drugs while alone 
  • used after a period of not using or reduced usage, or 
  • a new dealer or new supply

Signs of an Opiate Overdose 

  • struggling to breathe or snoring in an unusual way 
  • not reacting to attempts to awaken 
  • hands, face, and/or lips turning purple or blue 
  • not responding to pain 
  • complaining about being too hot 
  • vomiting, or 
  • acting unreasonable or appearing confused

What to DO 

  • DO call immediately for medical intervention 
  • DO use Narcan if available 
  • DO try to awaken the person by rubbing knuckles hard against the chest bone 
  • DO clear the airway, pinch the nose closed, and blow air into the mouth 
  • DO position the person on their side if vomiting 
  • DO keep the person warm and stay until help arrives 
  • DO share information about what drugs were used, and 
  • DO leave everything as found

​What NOT to do 

  • DON’T allow the person to “sleep it off” 
  • DON’T put the person in a bath, shower, or ice 
  • DON’T give the person any substance (except Narcan) 
  • DON’T leave the person alone or unattended, and 
  • DON’T treat the person with home remedies - they do not work and postpone life-saving medical treatment

Narcan (Naloxone)
Narcan can stop an overdose from heroin or pain killers and save the person’s life. 

MINUTES COUNT! CALL 911 IMMEDIATELY!​
It is very important to call 911 if you think someone is overdosing.

Who to call for help 
Emergency: 911
Crisis Hotline: 528.SAVE (7283) 

Treatment: 

  • Clermont Recovery Center: 513.735.8100 
  • Northland Treatment Center: 513.753.9964 

Counseling: 

  • Clermont Recovery Center: 513.735.8100 
  • Greater Cincinnati Behavioral Health - Amelia: 513.345.8555 

Support: 
SOLACE Clermont: 513.735.8159